EconPapers    
Economics at your fingertips  
 

New axiomatic characterizations of utilitarianism

Vladimir Levin

Mathematical Social Sciences, 2009, vol. 58, issue 1, 15-24

Abstract: We give new axiomatic characterizations of utilitarianism in the absence of the unrestricted domain assumption, examine independence of proposed axioms, and discuss connections between our axioms and the known ones.

Keywords: Social; welfare; functional; Translation-invariance; Quasi; Pareto; principle; Strongly; utilitarian; social; welfare; mapping; Solidarity; Localization (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165-4896(09)00020-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:58:y:2009:i:1:p:15-24

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:58:y:2009:i:1:p:15-24